| Model Number |
100042-06 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
09/05/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.As reported, patient experienced post-op complications including bacterial infection and explant procedure.Medical affairs has assessed the patient¿s postoperative course as being serious and likely related to the study device.Review of the device history records confirmed the device was manufactured to specification.Infection is a known inherent risk of the surgery/use of the device and included as a possible complication in the adverse reaction section of the ifu.In regards to infection, the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." this mdr reports the ae of infection.An additional mdr was submitted to report additional ae of seroma and hematoma.Note: this mdr report is related to a retrospective study conducted to proactively gather real-world evidence on the use and safety of the p4hb product family, including galaflex scaffold, galaflex 3d, and galaflex 3dr. all safety events from the study are adjudicated by the bd medical monitor for an independent assessment of severity and relatedness. in an abundance of caution, events for which relatedness cannot be ruled out are processed for mdr reporting.
Event or Problem Description
Per clinical trial (b)(4): on (b)(6) 2017, patient underwent bilateral revision augmentation; capsular contracture using a vertical incision.2 pieces of galashape (galaflex 3d) were used.Concomitant procedures included capsulorraphy, capsulectomies and mastopexy.On 9/5/17, cultures from the vertical incision showed staphylococcus aureus plus a gram negative bacteria.Patient had additional surgery on (b)(6) 2017 consisting of incision and drainage of left breast.Left breast implant and left breast mesh were removed.Medication (lotrisone cream, keflex, diflucan, augmentin) was also given as treatment.On (b)(6) 2018, patient had a subsequent non p4hb surgery - left breast implant was replaced and right periareolar scar was revised.No mention of left breast mesh being replaced, just left breast implant.Completed without complications.Ae resolved without sequelae on (b)(6) 2018.Review by medical affairs identifies the ae of infection is likely related and serious.